Oklahoma, 2006Funnel Cloud in Oklahoma, August 28, 2006
August 28, 2006 · NWS OUN · 1 event in 1 county or zone
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 28, 8:33 AM CST, 1 hour 57 minutes earlier.
Area forecast discussion, Aug 28, 8:33 AM CST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
933 AM CDT MON AUG 28 2006
.UPDATE...
CONVECTION CONTINUES TO WEAKEN OVER WEST CENTRAL OKLAHOMA AS WELL
AS THAT IN SOUTH CENTRAL OKLAHOMA AND WESTERN NORTH TEXAS. WILL
DECREASE POPS ALTHOUGH COOLER TEMPERATURES ALOFT ASSOCIATED WITH
THE UPPER LOW MOVING THROUGH THE CENTRAL PLAINS COULD STILL RESULT
IN A FEW SHOWERS AND THUNDERSTORMS AS TEMPERATURES WARM THIS
AFTERNOON. ALSO WILL ADJUST GRIDS TO REMOVE THE FOG WHICH HAS
LIFTED IN MOST AREAS.
&&
.PREV DISCUSSION... (ISSUED 410 AM CDT MON AUG 28 2006)
DISCUSSION...
NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED TO CONTINUE THROUGH MUCH
OF THE MORNING...PRIMARILY ACROSS THE RED RIVER VALLEY
REGION...WHERE THEY NEED IT THE MOST. WILL KEEP HIGH CHANCE AND
SOME LIKELY POPS INTO THE AFTERNOON NEAR AND SOUTH OF THE RED
RIVER. WILL ADD MENTION OF FOG...SOME DENSE...ACROSS NORTH-CENTRAL
AND CENTRAL PORTIONS OF OKLAHOMA...WHERE LIGHT WINDS...WET
GROUND...AND CLEARING SKIES HAVE ALLOWED RADIATION FOG TO FORM. A
FEW LOCATIONS ALREADY DOWN TO 1/4-1/2 MILE...BUT CURRENTLY DO NOT
THINK THAT VERY LOW VISIBILITIES WILL BE WIDESPREAD ENOUGH TO
WARRANT DENSE FOG ADVISORY.
GIVEN THAT FAR SOUTHERN ZONES SHOULD BE UNDER THE INFLUENCE OF
CONVECTIVE ELEMENTS MUCH OF THE DAY...INSTABILITY SHOULD BE
RELATIVELY LOW...AND WITH WEAK SHEAR...NO ORGANIZED SEVERE STORMS
ARE EXPECTED. POPS WILL BE ALLOWED TO LEAVE THE FORECAST LATE
TUESDAY AS MUCH DRIER AIR FILTERS INTO THE REGION BEHIND A MORE
SUBSTANTIAL CHANGE IN AIRMASS.
GOING ON COOLER SIDE OF MOS TUESDAY...AS LOW-MID LEVEL THERMAL TROUGH
AND ASSOCIATED CLOUD COVER EXPECTED TO AFFECT NORTHERN AND CENTRAL
OKLAHOMA. THIS WILL HELP KEEP TEMPS DOWN WELL BELOW NORMAL. WITH
LESS CLOUD COVER AND RETREATING RIDGE...A REBOUND IN TEMPERATURES
EXPECTED WEDNESDAY THROUGH FRIDAY BEFORE AN EVEN STRONGER FRONT
ARRIVES LATE FRIDAY INTO SATURDAY. MEDIUM RANGE MODELS COMING INTO
BETTER AGREEMENT WITH STRONG NORTHERN/CENTRAL PLAINS UPPER LOW AND
ASSOCIATED LOW-LEVEL RIDGE DEVELOPMENT. IF FORECAST TRENDS
CONTINUE...IT WILL DEFINITELY FEEL LIKE EARLY FALL BY SATURDAY AND
CONTINUING INTO EARLY NEXT WEEK. WILL KEEP POPS GOING FOR LATE
FRIDAY INTO SUNDAY...AND WILL ALSO TRIM TEMPS BACK A LITTLE ACROSS
THE NORTHERN HALF OF THE AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 86 64 82 63 / 30 10 10 10
HOBART OK 86 64 83 63 / 20 10 10 10
WICHITA FALLS TX 88 68 88 65 / 40 30 10 10
GAGE OK 83 57 82 59 / 10 10 10 10
PONCA CITY OK 83 62 80 62 / 20 10 10 10
DURANT OK 88 69 85 65 / 60 30 10 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
32/30
Hazardous weather outlook, Aug 28, 5:55 AM CST, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
655 AM CDT MON AUG 28 2006
OKZ004>048-050>052-TXZ083>090-281700-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
655 AM CDT MON AUG 28 2006
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
ISOLATED STRONG TO SEVERE THUNDERSTORMS POSSIBLE THIS
AFTERNOON AND EVENING ACROSS SOUTHEAST OKLAHOMA.
DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS OVER SOUTHERN OKLAHOMA AND
WESTERN NORTH TEXAS WILL GRADUALLY DIMINISH THIS MORNING. BY THIS
AFTERNOON...ISOLATED TO WIDELY SCATTERED THUNDERSTORMS MAY REDEVELOP
AS A COLD FRONT PUSHES INTO SOUTHERN OKLAHOMA. ENOUGH INSTABILITY
MAY DEVELOP FOR A FEW STRONG TO SEVERE THUNDERSTORMS ACROSS
SOUTHEAST OKLAHOMA.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY AUG 29.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...15 PERCENT.
OTHER HAZARDOUS WEATHER...
AREAS OF DENSE FOG WILL BE SEEN THROUGH THE EARLY MORNING HOURS OVER
PORTIONS OF NORTH-CENTRAL AND CENTRAL OKLAHOMA. MOTORISTS ARE
ENCOURAGED TO GET AN EARLY START AND INCREASE FOLLOWING DISTANCES.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES WILL INCREASE AGAIN FRIDAY AND SATURDAY AS A
STRONG COLD FRONT APPROACHES THE SOUTHERN PLAINS.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.
11In the hours before
Special weather statement, Aug 28, 4:30 AM CST, 6 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
530 AM CDT MON AUG 28 2006
OKZ016-022-281100-
CUSTER OK-WASHITA OK-
530 AM CDT MON AUG 28 2006
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR CUSTER AND WASHITA COUNTIES.
A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST OF CLINTON AT 530
AM CDT...MOVING SOUTHEAST AT 15 MPH. SMALL HAIL...GUSTY WINDS TO 40 MPH
AND FREQUENT LIGHTNING CAN BE EXPECTED WITH THIS STORM.
Funnel Cloud, Kingfisher
- When
- August 28, 10:30 AM CST
- Where
- Kingfisher County, 5 mi E of Lacey
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.945, -97.942 (the zone’s center; the record gives no point)
A funnel cloud was observed by several spotters, media personnel, and law enforcement personnel.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Ohio, August 28, 2006$403,000 · F0 · 6 events
- Tornado and Strong Wind in Indiana, August 28, 2006$130,000 · F1 · 2 events
- Flash Flooding and Flooding in New Mexico, August 28 to 29, 2006$300,000 · 4 events
- Flash Flood in New Jersey, August 28, 2006$250,000 · 1 event
- Flash Flood in Illinois, August 28, 2006$250,000 · 1 event
- Flash Flood in Iowa, August 28, 2006$125,000 · 1 event
- Tornado in Ohio, August 28, 2006$25,000 · F1 · 1 event
- Tornado and Hail in Indiana, August 28, 2006$60,000 · F0 · 2 events
- Lightning Strike in Tennessee, August 28, 2006$60,000 · 1 event
- Lightning Strike in Georgia, August 28, 2006$50,000 · 1 event
- Flash Flooding in Texas, August 28, 20067 events
- Heavy Rain in Pennsylvania, August 28, 20061 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5529382.